I was prescribed Mucinex D for acute sinus infection, along with an anti-biotic, and steriod nose spray. I am experiencing the insomnia others are talking about, but I am wondering if Mucinex D causes cough. I am not coughing during the day at all (even after a morning dose of Mucinex D, only at night when I'm trying to sleep). At night, after an evening dose around 7 pm, a cough sets in around 9 or 10 pm. Thinking it was the nose spray, I didn't take it, only to have th cough start again (after taking Mucinex D). I have taken the antibiotic before and had no side effects.
It has little to do with the meds. When you lay down your sinuses will begin to drain down the back of the throat causing post nasal drip which triggers cough. That why you are getting it at night when you lay down to sleep-simple gravity. The Mucinex is designed to liquify secretions too so the two combined makes you cough at night. Try sleeping with your head elevated on a few pillows. this should help the cough. It shouldnt be too long and the antibiotic should begin drying you up so you wont have all this so bad.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 May 2010 • 2 answers
Posted 21 Feb 2013 • 5 answers
Posted 16 Apr 2014 • 2 answers
Posted 25 May 2015 • 3 answers
Posted 15 Feb 2016 • 1 answer